Jump to content
Meeto

Meeto: Completely confused

Recommended Posts

Meeto

 The reason I was put on antidepressants was that I have  been suffering from migraines and dizziness for the past three years, which go into remission and come back.  When I have them both are chronic and will get better as time goes on.  In this time period the I began having intrusive thoughts, which I had when I was 18, but completely recovered from.  During my latest bout with dizziness I was having issues with the intrusive thoughts and my neurologist prescribed me Lexapro 10mg to deal with some of the anxiety and to see if it would help with the dizziness.   It should be noted that the intrusive thoughts were well under control, and only came up prior to a migraine.  I was on Lexapro almost two months when I told him it wasn't helping with my dizziness or headaches and he switched me over to Amitriptyline.  Upon my first pill I had a terrible panic attack, felt dizzier, and tired.  This lasted a few weeks, but got better.  At around the two month mark, I began having random panic attacks and extreme irritability.  I also noticed some gastric issues and would even get anxious after eating.

 

The following time I saw neurologist he asked me to up my dosage from 10 mg to 20mg and referred me to a psychiatrist to address the higher levels of anxiety I was developing.  When I went up to 20 mg I had the same reactions as the first 10 mg pill only worse. I went 3-4 days on 20 mg before going back down to 10.  I tried it one more time another 3-4 days and couldn't handle the side effects and went back to 10 mg.  Looking back I know this was a mistake on my part.  A few days later I began developing flu like symptoms and woke up dizzier than I had been in the past.  This dizziness lasted about a week, but the anxiety and obsessive/intrusive thoughts began getting worse and worse.  A few days passed and I began having trouble driving.  I was having trouble concentrating,  I would instantly forget brief moments while driving.  For example, I would come at a stop sign, then turn and leave the neighborhood. A few minutes later I would have trouble remembering doing so (I had to really dig deep to remember even leaving the neighborhood).  A few times I simply would appear somewhere and could not remember how I'd gotten there.  Then came the anhedonia.  It was as if someone has pressed a button and within seconds I lost all interest in everything I had previously enjoyed.  I became emotionless, quiet, and confused.  Since then I have been dealing with flu-like symptoms, muscular and joint pain, brain fog, loss of creativity, disorientation, confusion, anxiety, obsessive thoughts, gastric issues, irritability, erratic crying spells, and the list goes on.  I don't know if I caused this by messing with the dosages or switching meds.  Thank you.

Share this post


Link to post
Altostrata

Welcome, Meeto.

 

When did you go off Lexapro? When was it you increased your amitriptyline dosage from 10mg to 20mg? When did you go back to 10mg?

 

Your current symptoms sound like withdrawal symptoms from decreasing amitriptyline. Are you taking 10mg amitriptyline now?

 

It also sounds like you are very sensitive to both Lexapro and amitriptyline.


 

Share this post


Link to post
Meeto

Hi Altostrata, I went of Lexapro March 8 and Started Amitriptyline the following day.  I increased the Amitriptyline June 5 and went back down possibly the 8th or 9th.  I stayed on 10mg for couple of days and went back up to 20 mg and after too many side effects I went back down again. I can't remember the exact dates.  I have been on 10 mg until last week where I began tapering off.  I did begin to have some symptoms prior to the dosage changes.  Particularly some speech issues, increased anxiety and irritability.

Share this post


Link to post
Meeto

Is the 5-10% tapering method recommended for all antidepressants, or is it different for SSRIs, SNRIs, and Tricyclics? 

Share this post


Link to post
nz11

Meeto how are you doing we haven't heard from you since last year ...any update.

Share this post


Link to post
Meeto
On 1/2/2018 at 8:27 PM, nz11 said:

Meeto how are you doing we haven't heard from you since last year ...any update.

Hi NZ11 thanks for asking.  Doing a lot worse since my taper began.  Have barely dropped 7% since September and don't seem to stabilize.

Share this post


Link to post
nz11

Thanks for taking the time to update and so sorry to hear that things have not improved.

Hang in there. 

Hope 2018 brings you some stability.

nz11 

Share this post


Link to post
Meeto
On 1/4/2018 at 10:02 PM, nz11 said:

Thanks for taking the time to update and so sorry to hear that things have not improved.

Hang in there. 

Hope 2018 brings you some stability.

nz11 

Hi everyone I have a question for anyone who can help me.  I have been tapering since September and don't ever stabilize and only get worse as time goes on.  I've only made a 7% cut in total, with a 5% cut in September and holding until November, then a 2% and still holding.  I suppose my CNS is highly sensitive because of the medication swap and dosage tinkering that sent me spiraling down.  Should I hold my dose a big longer, or stop tapering all together until I feel better?  Thank you.

Share this post


Link to post
ChessieCat

Have you been keeping notes of your symptoms on paper?  It would be helpful if you could tell us what symptoms you are getting and about any pattern you have noticed after your reductions.

 

Q:  Have you researched side effects of Elavil?

 

Q:  Were you taking any psychiatric drugs prior to taking Lexapro at the beginning of 2017?  If yes, please include them in your signature.

Share this post


Link to post
ChessieCat
13 hours ago, Meeto said:

dosage tinkering

 

What dosage tinkering are you talking about?  If this is not listed in your signature please update it.

Share this post


Link to post
Meeto
On 1/14/2018 at 3:57 AM, ChessieCat said:

Have you been keeping notes of your symptoms on paper?  It would be helpful if you could tell us what symptoms you are getting and about any pattern you have noticed after your reductions.

 

Q:  Have you researched side effects of Elavil?

 

Q:  Were you taking any psychiatric drugs prior to taking Lexapro at the beginning of 2017?  If yes, please include them in your signature.

I haven't been taking notes, but will begin to do so.   The patterns I've noticed is that it takes over a month for withdrawal symptoms to be felt -- about 6 weeks.  I also begin to get flu like symptoms, and a strange dissociation feeling for a day or two followed by my current symptoms becoming more intense.  The cognitive/mental symptoms seem to get worse and persist (particularly the confusion, memory, irrational thinking, dp/dr) , while the physical symptoms get stronger for a while but calm down as time progresses. 

My current symptoms: Confusion, OCD, GI issues, joint pain/stiffness, muscle twitching/ pain, rashes and hives, food intolerances, apathy, agitation, anxiety, irritability and anger, memory disturbances, irrational and erratic thinking, burning mouth/skin, severe dp/dr, racing thoughts, impulsivity, apathy, anhedonia, speech slurring and mixing words up, and sensory overload when in a vehicle.

A:  Yes I have, but some of the symptoms I am having don't seem to be side effects.

A:Yes, added to signature

Share this post


Link to post
MamaFlower

I relate SO MUCH to what you are going through. I feel so alone. 

 

I went down 6.5% and four months later I am only getting worse. Has anyone offered you any advice or support? I cannot keep going like this. 

Share this post


Link to post
Meeto
On 6/18/2018 at 9:54 AM, MamaFlower said:

I relate SO MUCH to what you are going through. I feel so alone. 

 

I went down 6.5% and four months later I am only getting worse. Has anyone offered you any advice or support? I cannot keep going like this. 

I sent you a message

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.